EconPapers    
Economics at your fingertips  
 

Monetary policy and uncertainty in an empirical small open-economy model

Alejandro Justiniano and Bruce Preston ()

Journal of Applied Econometrics, 2010, vol. 25, issue 1, 93-128

Abstract: This paper explores optimal policy design in an estimated model of three small open economies: Australia, Canada and New Zealand. Within a class of generalized Taylor rules, we show that to stabilize a weighted objective of output consumer price inflation and nominal interest variation optimal policy does not respond to the nominal exchange. This is despite the presence of local currency pricing and due, in large part, to observed exchange rate disconnect in these economies. Optimal policies that account for the uncertainty of model estimates, as captured by the parameters' posterior distribution, similarly exhibit a lack of exchange rate response. In contrast to Brainard (1967), the presence of parameter uncertainty can lead to more or less aggressive policy responses, depending on the model at hand. Copyright © 2010 John Wiley & Sons, Ltd.

Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (148) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1002/jae.1153 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2010-v25.1/ Supporting data files and programs (text/html)

Related works:
Working Paper: Monetary policy and uncertainty in an empirical small open economy model (2009) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:25:y:2010:i:1:p:93-128

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing ().

 
Page updated 2019-11-16
Handle: RePEc:jae:japmet:v:25:y:2010:i:1:p:93-128